Hypo results help please!


This is my first post to the forum although have been reading posts for a couple of months which has helped me learn so much more about hypothyroidism. I was hoping for some advice re. latest blood results - which you'd think were a matter of national security the trouble I had getting them! I have autoimmune underactive thyroid and started on Levothyroxine 18 months ago and have been pretty up and down since. The results listed below were from a couple of weeks ago when I was on 100mcg and feeling rubbish (palpitations, dizziness/balance issues being the main issues). On receiving the results I reduced to 75mcg again although had felt rubbish on this amount previously. I cut out wheat (not all gluten) 10 months ago and felt better within a few days - especially regarding brain fog. I've been advised to eat wheat again for 6 weeks to be tested for coeliac although I tested negative in Feb. I hadn't had any wheat for 2 months and a different doc has said that these results were worth nothing. Feeling rubbish again after a week back on the wheat and 2 weeks of reduced Levo - fatigue, brain fog, numbness and tingling in my freezing cold hands, some stomach issues, breathlessness. I'd appreciate any comments or advice regarding the results below. Many thanks.

TSH 0.05 (0.4-4.5mu/L

FT4 17.9 (9-25 pmol/L)

FT3 1.4 (0.9-2.5)

TPO antibodies 648 (<6)

Vit D 62 nmol/L (50-75nmol/L healthy but optimum of 75nmol/L or more)

B12 618 (200-900)

Ferritin 51 (15-200)

Magnesium 0.84 (0.70-1.?)

Potassium 3.8 (3.5-5.3)

Sodium normal

Folic acid 8.3 (3.1-20)

I also had a synacthen test a couple of months back:

Cortisol 316 before synacthen - 450 after (no range given but told over 200 rules out Addisons (tested around 9.30am)

3 Replies

  • Welcome to the forum, Weezles.

    It's a pity your GP is obviously dosing you according to TSH rather than your clinical symptoms. Some patients need a low or suppressed TSH and higher FT4 and FT3 to feel well. Scroll down to Guidelines and Treatment Options to read Dr. A. Toft's comments in Pulse Magazine thyroiduk.org.uk/tuk/about_... If you want a copy of the article to show your GP email louise.warvill@thyroiduk.org.uk

    Ferritin is optimal 70-90 which aids absorption of thyroxine. Buy some iron tablets and take each with 500mg-1,000mg vitamin C to aid absorption and mitigate constipation.

    VitD is optimal 75-200, high in range being good, and this will aid T4 to T3 conversion. Take 2,000-2,000iu VitD3 softgel caps or spray until April when ultraviolet light is high enough to stimulate production of vitD.

    Boost folate with more folate rich foods ideally or folic acid or methylfolate.

  • Hi Cutter, Thank you for your reply. I should point out that my doctor was happy to leave me on 100mcg with Tsh 0.05 but I felt I was over medicated.

    I did think that I could possibly supplement vit D and iron but glad to have someone who knows what they're talking about confirm it.

    Could you advise on my T4 and T3 levels? Do they sound OK? I've read a lot on hear about people taking t3 but not sure what levels would constitute taking it.

    I was also wondering whether the high antibodies affect how you are feeling. Doc said they wouldn't but that they attack the thyroid. I asked if I could lower them would that stop them attacking it but she didn't know and told me to ask the endo.

    There just seem to be so many symptoms with the thyroid that could be attributable to a huge number of different things!

    TThanks again.

  • Weezle, Your FT4 and FT3 aren't particularly low but both could be higher which would probably improve your symptoms. If you've reduced to 75mcg since your blood test they will drop and you may feel more symptomatic. If 100mcg made you feel over medicated try 75mcg/100mcg on alternate days for a couple of weeks and then try 100mcg. People often need a little more during the winter and drop dose slightly during the spring/summer.

    It's lymphocytes attacking the thyroid that cause high antibodies. The attack can cause the thyroid gland to swell to produce more hormone and then the dumping of the hormone on top of your thyroid replacement can make you feel hyper or over medicated. Levothyroxine can help reduce attacks as can a gluten-free diet which can also help reduce antibodies.

    I'm not sure why you're bothering with another coeliac screen. If you feel better off wheat why not stay off it and all gluten?

You may also like...